New York, 2012

Flash Flooding in New York, June 12, 2012

June 12, 2012 · NWS BUF · 3 events in 2 counties and zones

A slow moving cold front was crossing the lower Great Lakes late in the afternoon while a moisture rich airmass sat across Western New York. Thunderstorms developed along what appeared to be a lake breeze boundary ahead of the surface cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
10
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A slow moving cold front was crossing the lower Great Lakes late in the afternoon while a moisture rich airmass sat across Western New York. Thunderstorms developed along what appeared to be a lake breeze boundary ahead of the surface cold front. As these storms pushed further inland, they intensified and become more widespread with clusters of storms producing rainfall in excess of two inches per hour. This resulted in flash flooding in parts of Cattaraugus and Allegany counties. Several roads were closed by flood waters including Emerson Road in Hinsdale, Route 6 in Germantown, and Route 275 in Wirt.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 12, 10:55 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 12, 10:55 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1155 AM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT OVER THE CENTRAL GREAT LAKES WILL SLOWLY PUSH EAST
ACROSS THE AREA TODAY...WITH SHOWERS AND POSSIBLE THUNDERSTORMS
PRECEDING AND ACCOMPANYING ITS PASSAGE. FOLLOWING THE FRONT...COOLER
AND NOTICEABLY LESS HUMID WEATHER WILL RETURN TONIGHT AND WEDNESDAY
AS HIGH PRESSURE BUILDS BACK INTO THE GREAT LAKES...WITH DRY AND
SEASONABLE WEATHER THEN CONTINUING THROUGH THE REST OF THE WEEK AND
THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THE LATEST SURFACE MAP SHOWS THE COLD FRONT PUSHING THROUGH WESTERN
LAKE ERIE. THE BULK OF THE SHOWERS ARE STILL FORMING WELL AHEAD OF
THE FRONT IN THE VICINITY OF THE LOW LEVEL JET WHICH IS ADVANCING
ACROSS WESTERN NEW YORK. EXPECT THESE SHOWERS TO CONTINUE TO
MOVE TO THE EAST...EVENTUALLY CLEARING THE NORTH COUNTRY BY MID
AFTERNOON. FOLLOWING THE DEPARTURE OF THIS FIRST ROUND OF PRECIP...A
RELATIVE LULL WILL ENSUE FOR A FEW HOURS...DURING WHICH MAINLY DRY
CONDITIONS SHOULD PREVAIL WITH JUST SOME SCATTERED LIGHT SHOWERS IN
PLACE.

LOOKING UPSTREAM...THE VISIBLE IMAGE SHOWS GOOD CLEARING DEVELOPING
RIGHT AHEAD OF THE APPROACHING COLD FRONT. THIS IS ALLOWING THE
ATMOSPHERE TO DESTABILIZE OVER NORTHEAST OHIO. THE MESOSCALE
ANALYSIS ALSO SHOWS A NARROW BAND OF MODEST EFFECTIVE BULK SHEAR
(20 TO 30 KNOTS) IN PLACE ALONG THE FRONT. AS THIS AREA OF CLEARING
AND ENHANCED INSTABILITY WORKS EAST ACROSS OUR CWA THIS
AFTERNOON...EXPECT A FEW THUNDERSTORMS TO DEVELOP...ESPECIALLY
ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY WHERE THE GREATEST
INSTABILITY IS LIKELY TO SET UP. FARTHER TO THE EAST...THERE IS A
LITTLE MORE UNCERTAINTY AS TO HOW MUCH HEATING WILL TAKE PLACE...BUT
WILL LEAVE IN CHANCE POPS FOR CONVECTION WITH THE EVENING FRONTAL
PASSAGE.

AS FOR THE TIMING OF THE COLD FRONT...HAVE USED THE FASTER AND
CURRENTLY MORE REALISTIC-LOOKING GFS AS A GUIDE...WITH THE BOUNDARY
TARGETED TO REACH EXTREME FAR WESTERN NEW YORK EARLY THIS
AFTERNOON... ROCHESTER LATE THIS AFTERNOON...AND THE NORTH COUNTRY
BY EARLY TO MID EVENING. BEHIND THE FRONT...HIGH PRESSURE ALONG WITH
MUCH DRIER AIR AND INCREASING SUBSIDENCE WILL BUILD EAST FROM THE
CENTRAL GREAT LAKES...QUICKLY SHUTTING DOWN ANY LINGERING SHOWERS
AND EVENTUALLY BRINGING A CLEARING TREND...WHICH SHOULD START ACROSS
THE FAR WEST THIS EVENING AND PROGRESS EASTWARD THROUGH THE NIGHT.
BOTH THE 00Z NAM AND GFS SUGGEST A SECONDARY VORT LOBE SLIDING EAST
ACROSS THE AREA LATER TONIGHT...HOWEVER THIS SHOULD PRODUCE NO MORE
THAN A MODEST INCREASE IN CLOUD COVER NORTH OF THE SOUTHERN TIER.

WITH RESPECT TO TEMPERATURES...UNDER PLENTIFUL CLOUD COVER AND
PRECIP...TODAY'S HIGHS WILL BE MUCH COOLER THAN YESTERDAYS...WITH
READINGS RANGING THROUGH THE 70S. MUCH COOLER AND LESS HUMID
CONDITIONS WILL THEN FOLLOW IN THE WAKE OF THE COLD FRONT
TONIGHT...WITH WIDESPREAD OVERNIGHT LOWS IN THE LOWER TO MID 50S
EXPECTED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A VERY HIGH AMPLITUDE BLOCKING PATTERN WILL BE FOUND BETWEEN
GREENLAND AND THE CANADIAN MARITIMES DURING THIS PERIOD...AS SHARP
RIDGING OVER GREENLAND WILL LIE NORTH OF AN EXTREMELY (-4/5 STD H5
HGT FIELDS) ANOMALOUS CUT OFF LOW OVER THE OPEN ATLANTIC. THIS IS
NOT TO BE CONFUSED WITH A -NAO PATTERN...AS THE RIDGE WILL BE
CENTERED ARND 50W LONGITUDE RATHER THAN 20-40W. AS A RESULT...THE
UPSTREAM CUTOFF WILL BE FURTHER WEST AND WILL HAVE NO COOLING
EFFECTS ON OUR WEATHER.

MEANWHILE...SEVERAL VIGOROUS SHORTWAVES WILL MOVE THROUGH THE
PACIFIC NORTHWEST...CARVING OUT A SHALLOW LONGWAVE TROUGH IN THE
PROCESS. THE COMBINATION OF THIS DEVELOPING TROUGH AND THE STAUNCH
DOWNSTREAM BLOCK OVER GREENLAND WILL PUMP UP H5 HGTS ACROSS THE
EASTERN HALF OF THE U.S. AND CANADA. THE BUILDING HGTS OVER OUR
REGION WILL TRANSLATE INTO A PROLONGED PERIOD OF FAIR DRY WEATHER...
WITH TEMPERATURES AVERAGING WELL ABOVE NORMAL. SINCE OUR REGION WILL
BE CLOSE TO THE AXIS OF THE BUILDING HGTS...WE WILL NOT EXPERIENCE
THE BRUNT OF ANY INCREASING HEAT. INSTEAD...H85 TEMPS SHOULD STAY
CLOSE TO 12C...MAKING FOR WARM AFTERNOONS AND COMFORTABLE NIGHTS
WITH TOLERABLE HUMIDITY LEVELS (DEW POINTS GENERALLY IN 50S).

GETTING INTO SOME DETAILS...HIGH PRESSURE CENTERED OVER LAKE HURON
WILL PROVIDE US WITH A BEAUTIFUL STAR FILLED WEDNESDAY NIGHT. IT
WILL BE SEASONABLY COOL THOUGH AS TEMPERATURES WILL SETTLE INTO THE
LOWER 50S FOR MOST AREAS...WITH WIDESPREAD 40S ACROSS THE SRN TIER
AND THE NORTH COUNTRY.

THE CENTER OF THE SFC HIGH WILL MOVE TO QUEBEC ON THURSDAY...WHILE
EXPANDING ITS NOSE SOUTHWARDS ACROSS OUR REGION TO THE OHIO VALLEY.
THIS WILL SUPPORT PLENTY OF SUNSHINE ACROSS OUR REGION WITH H85
TEMPS OF 12C SUPPORTING AFTERNOON HIGHS IN THE MID TO UPPER 70S.

FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE SFC HIGH WILL BECOME
ANCHORED OVER THE CANADIAN MARITIMES. AGAIN...THE HIGH WILL STRETCH
TO THE SOUTHWEST ACROSS OUR REGION...KEEPING US WITHIN THE
STRONGEST AREA OF SUBSIDENCE WHILE KEEPING GULF HEAT AND HUMIDITY
BOTTLED UP WELL TO OUR WEST. LOWS WILL GENERALLY BE IN THE 50S FOR
THURSDAY NIGHT AND THE UPPER 50S TO LOWER 60S FOR FRIDAY NIGHT.
HIGHS FRIDAY WILL BE IN THE UPPER 70S TO LOWER 80S...BUT WITHOUT
EXCESSIVE HUMIDITY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
ANOMALOUSLY STRONG RIDGING WILL REMAIN IN PLACE ACROSS THE EASTERN
PARTS OF NORTH AMERICA DURING THIS PERIOD...WITH OUR SPECIFIC
FORECAST AREA REMAINING UNDER THE GENERAL AXIS OF THE BLOCKING
RIDGE. THIS WILL KEEP DRY AND SEASONABLY WARM WEATHER IN PLACE AS
MID LEVEL DISTURBANCES WILL BE DEFLECTED TO OUR NORTH AND WEST.

TEMPERATURES WILL BE SOME 5 TO 8 DEGREES F ABOVE NORMAL DURING THIS
PERIOD WITH TOLERABLE HUMIDITY LEVELS REMAINING IN PLACE.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
AS OF 11Z...THE MAIN SWATH OF PREFRONTAL SHOWERS HAS PUSHED EAST
INTO THE FINGER LAKES AND FAR WESTERN SECTIONS OF THE NORTH
COUNTRY...WITH SOME LEFTOVER SHOWERS STILL LINGERING FURTHER WEST
ACROSS FAR WESTERN NEW YORK. ALL OF THIS WILL CONTINUE TO PROGRESS
EASTWARD THROUGH THE COURSE OF TODAY IN ASSOCIATION WITH ITS PARENT
LOW LEVEL JET...EVENTUALLY CLEARING THE NORTH COUNTRY BY MID
AFTERNOON. WITHIN THESE SHOWERS...CONDITIONS WILL RANGE FROM
PREDOMINANTLY VFR TO SOME AREAS OF MVFR...THOUGH MVFR AND EMBEDDED
IFR WILL BE MORE PREDOMINANT ACROSS THE HIGHER TERRAIN OF THE
SOUTHERN TIER THROUGH MID MORNING.

FOLLOWING THE DEPARTURE OF THIS FIRST ROUND OF PRECIP...A RELATIVE
LULL WILL ENSUE FOR A FEW HOURS...DURING WHICH MAINLY DRY AND VFR
CONDITIONS SHOULD PREVAIL WITH JUST SOME SCATTERED LIGHT SHOWERS IN
PLACE. AFTER THAT...THE TRAILING COLD FRONT WILL PASS THROUGH THE
CWA FROM WEST TO EAST PRECEDED BY ANOTHER NARROWER BAND OF SHOWERS
AND POSSIBLE THUNDERSTORMS...WITH ASSOCIATED MVFR/LOCALIZED IFR. AT
THIS POINT...THE FROPA ITSELF LOOKS TO OCCUR AROUND 17Z-18Z AT THE
FAR WESTERN TAF SITES...AROUND 21Z AT KROC...AND AROUND 00Z-01Z AT
KART...AFTER WHICH DRIER WEATHER AND CLEARING SKIES WILL FOLLOW AS
HIGH PRESSURE BUILDS INTO THE REGION FROM THE CENTRAL GREAT LAKES.

OUTLOOK...
WEDNESDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
MODEST SOUTHERLIES WILL CONTINUE ACROSS THE LOWER LAKES REGION UNTIL
A COLD FRONT MOVES THROUGH BETWEEN LATE THIS MORNING AND THIS
EVENING...AFTER WHICH TIME WINDS WILL VEER TO WESTERLY/NORTHWESTERLY
AND PICK UP A BIT IN STRENGTH. WHILE WE CANNOT TOTALLY RULE OUT A
SHORT PERIOD OF MARGINAL ADVISORY-LEVEL CONDITIONS ON LAKE ONTARIO
SOMETIME BETWEEN TONIGHT AND TUESDAY MORNING...OVERALL CONDITIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

AS THE SURFACE COLD FRONT MOVES THROUGH...IT WILL ALSO LIKELY SPAWN
A SECONDARY BAND OF SHOWERS AND POSSIBLE THUNDERSTORMS...WHICH COULD
RESULT IN LOCALLY HIGHER WINDS AND WAVES.

AFTER TONIGHT...HIGH PRESSURE WILL BUILD BACK INTO THE REGION
WEDNESDAY THROUGH THE REST OF THE WEEK...USHERING IN A RETURN TO
MUCH LIGHTER WINDS THAT WILL LAST FROM WEDNESDAY AFTERNOON RIGHT
THROUGH THE UPCOMING WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/TJP
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jun 12, 4:26 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EDT TUE JUN 12 2012

NYZ001>008-010>014-019>021-085-130930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
526 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL PASSAGE WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY.
WHILE THERE WILL BE A SLIGHT CHANCE FOR SOME OF THE STRONGER
STORMS TO PRODUCE GUSTY WINDS...HEAVY RAINFALL WILL ACCOMPANY ANY
THUNDERSTORMS THAT DEVELOP. THIS WILL LEAD TO AN ELEVATED RISK FOR
LOCALIZED PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-130930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 12, 12:40 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT TUE JUN 12 2012

NYZ019-020-121845-
CATTARAUGUS NY-CHAUTAUQUA NY-
140 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED OVER EXTREME
  WEST CENTRAL CATTARAUGUS COUNTY...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CATTARAUGUS...
  LITTLE VALLEY...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4236 7877 4220 7875 4225 7910 4233 7910

AR
Special weather statement, Jun 12, 1:55 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT TUE JUN 12 2012

NYZ003-004-122000-
MONROE NY-WAYNE NY-
255 PM EDT TUE JUN 12 2012

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS MONROE AND WAYNE
COUNTIES...

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEBSTER TO
  HENRIETTA...AND MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
DUAL POL DOPPLER RADAR ESTIMATES THAT THESE ARE PRODUCING RAINFALL
OF UP TO ONE INCH PER HOUR. THIS MUCH RAIN IN URBAN AREAS COULD
RESULT IN SOME LOCALIZED POOR DRAINAGE FLOODING.

LAT...LON 4303 7768 4324 7755 4329 7739 4329 7735
      4328 7726 4330 7713 4327 7699 4305 7711

RSH
Special weather statement, Jun 12, 2:00 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
300 PM EDT TUE JUN 12 2012

NYZ020-021-122100-
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
300 PM EDT TUE JUN 12 2012

...HEAVY RAIN AND LOCALIZED FLOODING...

AT 3:00 PM...DOPPLER RADAR HAS INDICATED AND AREA OF CONTINUAL
SHOWER AND THUNDERSTORM ACTIVITY MOVING OVER CATTARAUGUS AND INTO
ALLEGANY COUNTY THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL
FOR HEAVY RAIN...FREQUENT LIGHTNING...AREAS OF LOCALIZED AND POUR
DRAINAGE FLOODING WITH RAINFALL AMOUNTS IN EXCESS OF OVER AN INCH.
DRIVERS ARE URGED TO USE CAUTION WHEN DRIVING IN HEAVY RAIN AND
TURN AROUND IF ENCOUNTERING ANY AREAS OF FLOODING.

The radar

The Buffalo radar (KBUF), 94 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Cattaraugus

When
June 12, 2:37 PM EST to 6:00 PM EST
Where
Cattaraugus County, 2.89 mi ESE of Hinsdale to 2.52 mi ESE of Hinsdale
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.158, -78.326

Flash Flood, Allegany

When
June 12, 3:30 PM EST to 6:00 PM EST
Where
Allegany County, 2.64 mi NW of West Clarksville to 2.4 mi NW of West Clarksville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.160, -78.281

Flash Flood, Allegany

When
June 12, 3:45 PM EST to 6:00 PM EST
Where
Allegany County, 1.15 mi NNE of Richburg to 1.22 mi WSW of Inavale
Cause
Heavy Rain
Injuries
10 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
42.096, -78.143

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394857, 394859, 394860.